Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 33, NWS Memphis, TN

March 30, 2022Clay County, Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 30, 2022, 2:28 PM CDT for Clay County, Greene County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2022, 2:28 PM CDT (19:28 UTC)
Expired
Mar 30, 2022, 3:00 PM CDT
In force
32 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, AR, Greene County, AR

The radar

The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:16 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:49 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 30, 12:49 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1249 PM CDT Wed Mar 30 2022

.UPDATE... /issued 1035 AM CDT Wed Mar 30 2022/

10:00 am temperatures are running a little cooler than expected,
currently in the low 70s across most of the Midsouth. Breaks in
cloud cover were a bit more prominent earlier in the day but
overcast conditions currently prevail. In theory this should help
limit our severe weather potential, but there is still a ton of
dynamic energy that will likely result in an active afternoon.
Widespread damaging wind remains the primary threat, with the
possibility of brief tornadoes if there are bows in the expected
line of thunderstorms as it moves across the Midsouth. Damaging
wind is also possible away from thunderstorms due to the tight
pressure gradient across the area. The line of storms should make
it into east Arkansas around noon, to the Mississippi River by
3-4pm and to the Tennessee River after 5PM.

&&

.PREV DISCUSSION... /issued 653 AM CDT Wed Mar 30 2022/

At 3:00 AM CDT, temperatures are in the mid to upper 60s with
sustained wind speeds around 15 MPH with gusts to 35 MPH. The wind
speeds will only increase as we move through the day. We could
see sustained wind around 25-30 MPH with gusts 55-60 MPH.
Therefore, High Wind Warning is in effect from 7AM-7PM. It can't
be understated that high wind can topple trees and power lines and
thus power outages are likely. Vehicles and especially high
profile vehicles can be blown off the roads. Please use caution
while out on the roads.

Significant severe weather is possible today as a strong negatively
tilted shortwave trough is moving across Southwest Texas towards the
Mid-South. This trough and attendant cold front will traverse the
region throughout the day. Right now, southwest Tennessee, eastern
Arkansas along the Mississippi River and all of north Mississippi
are in a Moderate Risk for severe weather. The rest of the area is
under an Enhanced Risk.

There is ample shear, a strong LLJ, along with WAA ahead of the
front, PWATs in the 1-1.5in range and CAPE values in the 500-1000
J/kg  so all modes of severe weather are on the table for today. The
primary storm mode looks to linear QLCS type with a small chance of
some discrete supercellular development ahead of the front where we
can see some cloud breaks. While unlikely given current set-up it is
non-zero chance. Within the QLCS and any bowing segments that
develop, wind gusts to 75mph are very possible. Quick spin up
tornadoes are also possible, with the possibility of a few strong
tornadoes. Heavy rain is also likely and thus WPC has all of the Mid-
South in a Slight Risk for Flash Flooding. We could see 2 inches
of rain with locally higher amounts in a relatively short period. As
always DO NOT drive through flooded roadways. Please have
multiple ways to receive warnings. This front should exit the area
by early Thursday morning.

Thursday and Friday look to be dry and cool as almost zonal flow
sets up overhead. Temperatures look to be in the upper 50s and 60s
with overnight lows in the upper 30s and mid 40s.

A shortwave rotating around a low stationed over the Canadian
Prairie Provinces looks to move over the area for Saturday bringing
another round of showers and a few thunderstorms. At this time it
doesn't look to be anything severe, however this will be watched
closely as we get closer to Saturday. This will cool temperatures
off slightly into the low to mid 60s for daytime highs on Saturday.

Sunday and Monday we look to be mostly dry with a gradual warming
trend as temperatures will be near 70 degrees for most of the area
by Monday. The next disturbance will approach the area late Monday
night, bringing yet another round of showers and thunderstorms.
Active weather pattern ahead. Stay tuned here for any updates!

SMW

&&

.AVIATION...

18Z TAF Set

Southerly winds are increasing across the Mid-South. Seeing gusts
up to 30 KTS already. Speeds will continue to increase this
afternoon until a line of convection moves through the region.
Did not change the timing of the convection much. Still expecting
line to move through KJBR between 19-22Z, KMEM between 20-23Z,
KMKL between 21-24Z, and KTUP between 22-01Z. MVFR CIGS will
spread into the area behind the convection and will persist at
KMKL and KTUP through 15-17Z. Winds will subside after the
convection but will still remain gusty.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...High Wind Warning until 7 PM CDT this evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...High Wind Warning until 7 PM CDT this evening for Dunklin-
     Pemiscot.

MS...High Wind Warning until 7 PM CDT this evening for Alcorn-Benton
     MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
     MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...High Wind Warning until 7 PM CDT this evening for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Mar 30, 11:59 AM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1159 AM CDT Wed Mar 30 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-311900-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1159 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Severe weather is likely across the entire Mid-South. The greatest
risk is across north Mississippi. The primary hazards are
damaging wind and tornadoes. A secondary hazard includes flash
flooding.

Timing of severe storms will be most likely over east Arkansas
and the Missouri Bootheel during late morning to early afternoon,
and over west Tennessee and north Mississippi in the early to
late afternoon.

In addition to the severe weather threat, very strong non-
thunderstorm wind with gusts to 60 mph are expected across the
entire Mid-South. The wind will be sufficiently strong to cause
tree damage and power outages. It will also make travel difficult,
especially for high profile vehicles and particularly on east-
west highways.

Strong wind may also result in localized blowing dust around
freshly plowed fields resulting in diminished visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed today.

In the hours before

Local storm report, Mar 30, 1:14 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
114 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     NON-TSTM WND DMG 4 W BROOKLAND           35.89N 90.65W
03/30/2022                   CRAIGHEAD          AR   LAW ENFORCEMENT

            LARGE TREE UPROOTED ACROSS OLD GREENSBORO
            ROAD, JUST AFTER SAGE MEADOWS BLVD.

&&
Local storm report, Mar 30, 1:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     NON-TSTM WND DMG 3 WNW BLUE GOOSE        35.72N 88.63W
03/30/2022                   MADISON            TN   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            WNW BLUE GOOSE. 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

&&

SWB
Local storm report, Mar 30, 1:35 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
135 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     NON-TSTM WND DMG LEPANTO                 35.61N 90.33W
03/30/2022                   POINSETT           AR   BROADCAST MEDIA

            TREE DOWN ACROSS RESIDENTIAL ROAD.

&&
Local storm report, Mar 30, 1:38 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     NON-TSTM WND DMG 2 ESE JONESBORO         35.81N 90.65W
03/30/2022                   CRAIGHEAD          AR   BROADCAST MEDIA

            MEDIAN LIGHT POLE DOWN ACROSS I-555 AT
            WILLOW ROAD.

&&
Local storm report, Mar 30, 1:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     NON-TSTM WND DMG 4 N ECRU                34.41N 89.03W
03/30/2022                   UNION              MS   BROADCAST MEDIA

            TWO LARGE TREE BRANCHES DOWN ON A VEHICLE IN
            INGOMAR, MS.

&&
Special weather statement, Mar 30, 2:08 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
208 PM CDT Wed Mar 30 2022

ARZ027-028-036-301930-
Poinsett AR-Mississippi AR-Crittenden AR-
208 PM CDT Wed Mar 30 2022

...A strong thunderstorm will impact portions of southeastern
Poinsett, southwestern Mississippi and northwestern Crittenden
Counties through 230 PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crawfordsville, or near Earle, moving north at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lepanto, Wilson, Tyronza, Joiner, Crawfordsville, Dyess, Gilmore,
Bassett, Jennette, Marie, Turrell, Clarkedale, Birdsong, Whitton,
Dimple, Booker, Deckerville, Evadale, Driver and Menesha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas...and western Tennessee.

&&

LAT...LON 3568 9038 3562 8999 3548 9010 3548 9011
      3544 9013 3542 9017 3539 9018 3538 9017
      3515 9034 3516 9044
TIME...MOT...LOC 1907Z 200DEG 44KT 3525 9037

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:44 AM CDTHigh Wind WarningMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more16 hr
Mar 30, 3:26 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica49 min
Mar 30, 3:45 PM CDTTornado WarningMEGTunica21 min
Mar 30, 3:57 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGPanola, Quitman, Tallahatchie, Yalobusha48 min
Mar 30, 4:04 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGDeSoto, Panola, Quitman, Tate, Tunica41 min
Mar 30, 4:42 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate, Tunica48 min
Mar 30, 4:45 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Tallahatchie, Yalobusha45 min
Mar 30, 4:48 PM CDTAreal Flood AdvisoryMEGTunica101 min
Mar 30, 4:51 PM CDTTornado WarningMEGDeSoto, Marshall, Tate24 min
Mar 30, 4:53 PM CDTTornado WarningMEGDeSoto37 min
Mar 30, 5:12 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGAlcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more48 min
Mar 30, 5:21 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Prentiss and 2 more39 min
Mar 30, 5:25 PM CDTTornado WarningMEGCalhoun, Lafayette, Pontotoc, Union35 min
Mar 30, 5:26 PM CDTAreal Flood AdvisoryMEGDeSoto115 min
Mar 30, 5:35 PM CDTTornado WarningMEGCalhoun, Chickasaw, Pontotoc25 min
Mar 30, 5:54 PM CDTTornado WarningMEGLee, Prentiss, Tippah, Union36 min
Mar 30, 5:56 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe, Pontotoc, Union49 min
Mar 30, 5:59 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Prentiss, Tippah, Union46 min
Mar 30, 6:18 PM CDTTornado WarningMEGChickasaw, Itawamba, Lee, Pontotoc27 min
Mar 30, 6:37 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe53 min
Mar 30, 6:39 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo66 min
Mar 30, 2:39 PM CDTSevere Thunderstorm WarningMEGTipton36 min
Mar 30, 3:16 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale, Tipton44 min
Mar 30, 3:22 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton53 min
Mar 30, 3:39 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Lake, Obion51 min
Mar 30, 3:39 PM CDTTornado WarningMEGLauderdale51 min
Mar 30, 4:06 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale, Obion39 min
Mar 30, 4:17 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton23 min
Mar 30, 5:09 PM CDTTornado WarningMEGFayette, Shelby36 min
Mar 30, 5:39 PM CDTTornado WarningMEGFayette, Hardeman36 min
Mar 30, 6:03 PM CDTTornado WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Madison27 min
Mar 30, 6:24 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Gibson, Hardeman, Haywood and 2 more15 min
Mar 30, 2:08 PM CDTSpecial Weather StatementMEGCrittenden22 min
Mar 30, 2:13 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett32 min
Mar 30, 2:25 PM CDTSevere Thunderstorm WarningMEGCraighead, Cross, Greene, Poinsett50 min
Mar 30, 2:53 PM CDTTornado WarningMEGCrittenden, Mississippi, Poinsett14 min
Mar 30, 2:55 PM CDTSevere Thunderstorm WarningMEGClay, Greene50 min
Mar 30, 3:01 PM CDTTornado WarningMEGGreene9 min
Mar 30, 3:06 PM CDTSevere Thunderstorm WarningMEGLee, Phillips, St. Francis24 min
Mar 30, 3:33 PM CDTSpecial Weather StatementMEGLee, St. Francis27 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.